Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 28, 2017, 5:15 AM CST for Henderson County, Union County, Webster County, Kentucky. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2017, 5:15 AM CST (11:15 UTC)
- Expired
- Feb 28, 2017, 5:30 AM CST
- In force
- 15 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Henderson County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727
WUUS53 KPAH 281115
SVRPAH
KYC101-225-233-281130-
/O.NEW.KPAH.SV.W.0007.170228T1115Z-170228T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
515 AM CST TUE FEB 28 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
South central Henderson County in northwestern Kentucky...
Southeastern Union County in northwestern Kentucky...
Northwestern Webster County in northwestern Kentucky...
* Until 530 AM CST
* At 515 AM CST, a severe thunderstorm was located 7 miles northwest
of Dixon, or 7 miles southeast of Breckinridge Center, moving
northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sebree and Robards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3765 8750 3762 8750 3753 8784 3762 8785
3778 8749 3766 8747
TIME...MOT...LOC 1115Z 240DEG 53KT 3760 8776
HAIL...1.00IN
WIND...<50MPH
$$
Smith1 follow-up statement
902
WWUS53 KPAH 281127
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
527 AM CST TUE FEB 28 2017
KYC101-225-233-281135-
/O.EXP.KPAH.SV.W.0007.000000T0000Z-170228T1130Z/
Henderson KY-Union KY-Webster KY-
527 AM CST TUE FEB 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENDERSON...
SOUTHEASTERN UNION AND NORTHWESTERN WEBSTER COUNTIES WILL EXPIRE AT
530 AM CST...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3765 8750 3762 8750 3753 8784 3762 8785
3778 8749 3766 8747
TIME...MOT...LOC 1125Z 240DEG 53KT 3767 8762
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:59 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 28, 2:59 AM CST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Paducah KY 259 AM CST Tue Feb 28 2017 .SHORT TERM...(Today through Thursday night) Issued at 258 AM CST Tue Feb 28 2017 Not alot of discussion time available this morning, first severe thunderstorm warning issued a few minutes ago. Elevated thunderstorms, capable of producing hail, was anticipated the last couple days for parts of Southeast Missouri and Southwest Illinois for the 09z-12z (3 am-6am CST) time period this morning. Both the high resolution CAM (Convection Allowing Models) and the larger grid spaced model guidance (12km NAM-WRF, 20km GFS, as well as the ECMWF and CMCnh) are initializing the convection 40-80 nm too far to the west-southwest. Made adjustments to the grids to reflect the more progressive movement of the shower and thunderstorm activity. The cloud forecast will be problematic today and may impact convective initiation later on this afternoon. I would not be surprised to see a reduction of measurable PoPs for update for later this morning into early afternoon. Big question remains for this evening and overnight as to the timing and coverage of strong to severe thunderstorms. At this point, considering the enhanced risk, decided to increase emphasis to damaging wind for tonight with the mention of severe storms. Given the speed of this system, cleared out the precipitation a little faster than the medium range guidance. Limited any mention of severe thunderstorms to the 6am to 9am CST Wednesday for West Kentucky. Also transitioned from damaging winds to heavy rain during the same time period. Dry and near seasonable temperatures should continue following the frontal passage into Thursday. Will try to provide a more detailed timing and description of threats in the weather story and a local mesoscale discussion during the next couple of hours...right now the focus is on handling current warnings for Southeast Missouri and Southwest Illinois. .LONG TERM...(Friday through Monday) Issued at 258 AM CST Tue Feb 28 2017 Average confidence in the long term due to so- so model agreement, especially Saturday night and Sunday. High pressure at the surface and weak ridging aloft should keep the region dry through Sunday. Late Saturday night into Sunday the Canadian wants to crank out small pops over parts of the CWA but it is the outlier model for sure. During that time frame we will be on the back side of the aforementioned high pressure with increasing moisture through the lower troposphere, which is probably what the Canadian is latching onto. However, with no apparent kicker during that period have opted to go with the majority and keep those periods dry. Precipitation chances begin to increase from the west Sunday night into Monday with the approach of a cold front out of the plains. Models not in good agreement on available instability ahead of the approaching cold front so will not mention thunder in those periods at this time. Temperatures Friday and Friday night will be within a few degrees of normal, then quickly warm to well above normal through the rest of the period. && .AVIATION... Issued at 1120 PM CST Mon Feb 27 2017 Convection has arrived and will be with us for most of the overnight period. This activity will move out during the morning hours, 12Z-15Z Tuesday. Cigs will likely become MVFR later on in the night. Winds have been increasing and will stay up the rest of the night and could be gusty at times. Low level wind shear will be a possibility until more substantial gusts set in later Tuesday. After this warm air advection activity moves east Tuesday morning, we will have a lull, before the next batch of convection develops between 00Z-06Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...Smith LONG TERM...JP
Hazardous weather outlook, Feb 28, 3:36 AM CST, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 336 AM CST Tue Feb 28 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 336 AM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated thunderstorms moving northeast between 50 and 60 mph early this morning will produce marginal to damaging hail through daybreak over parts of Southeast Missouri, Southern Illinois, West Kentucky, and Southwest Indiana. Secondary hazards will be frequent lightning and locally heavy rain. An isolated strong wind gust over 40 mph cannot be ruled out. There will likely be a lull in the strong to severe thunderstorms late this morning and into the early afternoon. There may be multiple regions of storm development, leading to more than one opportunity for severe weather through tonight. The first time period will be late Tuesday afternoon into Tuesday evening, then again overnight, as a cold front moves across the area. All severe weather modes will be possible, including large hail, damaging winds and tornadoes. If certain parameters come together, we cannot rule out a strong tornado or two from southeast Missouri, into southern Illinois and far west Kentucky. Storm motion should be east northeast around 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A lingering chance of strong to severe storms is possible early Wednesday morning across West Kentucky and part of Southwest Indiana. Damaging winds and heavy rainfall will be the primary hazards. Otherwise, no severe weather is expected for the remainder of the outlook period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will likely be needed tonight and early Wednesday morning. Smith
In the hours before
Local storm report, Feb 28, 2:48 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL 3 ENE LITHIUM 37.85N 89.83W
02/28/2017 M1.75 INCH PERRY MO LAW ENFORCEMENT
NEAR HIGHWAY 51 NORTH AND HIGHWAY NORTHEAST OF LITHIUM.
&&
K. SMITHLocal storm report, Feb 28, 3:05 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
305 AM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL PINCKNEYVILLE 38.08N 89.38W
02/28/2017 E0.50 INCH PERRY IL LAW ENFORCEMENT
&&
K. SMITHSpecial weather statement, Feb 28, 3:12 AM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
312 AM CST TUE FEB 28 2017
ILZ075-080-281000-
Perry IL-Jefferson IL-
312 AM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY AND JEFFERSON
COUNTIES IN ILLINOIS...
At 308 AM CST, Doppler radar was tracking a strong thunderstorm over
Tamaroa, or 8 miles northeast of Pinckneyville, moving northeast at
60 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mount Vernon, Bluford, Tamaroa, Waltonville, Bonnie and Nason.
LAT...LON 3847 8870 3828 8871 3807 8927 3814 8932
3821 8919 3821 8915 3824 8915 3848 8874
TIME...MOT...LOC 0908Z 237DEG 51KT 3814 8926
JPSpecial weather statement, Feb 28, 3:20 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
320 AM CST TUE FEB 28 2017
INZ088-KYZ019-280945-
Spencer IN-Daviess KY-
320 AM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SPENCER AND CENTRAL
DAVIESS COUNTIES UNTIL 345 AM CST...
At 320 AM CST, Doppler radar was tracking a strong thunderstorm near
Owensboro, moving east at 50 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Owensboro, Rockport and Knottsville.
LAT...LON 3775 8683 3768 8721 3777 8726 3792 8698
3790 8699 3791 8693 3790 8691 3789 8691
3788 8689 3787 8691 3784 8691 3783 8689
3784 8686 3779 8682
TIME...MOT...LOC 0920Z 253DEG 44KT 3775 8719
jpLocal storm report, Feb 28, 3:30 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM HAIL OWENSBORO 37.76N 87.12W
02/28/2017 E0.25 INCH DAVIESS KY LAW ENFORCEMENT
&&
K. SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:20 AM CST | Special Weather Statement | PAH | Daviess | 25 min |
| Feb 28, 3:39 AM CST | Severe Thunderstorm Warning | PAH | Daviess | 10 min |
| Feb 28, 2:49 PM CST | Flash Flood Watch | PAH | Ballard, Caldwell, Crittenden, Daviess, Henderson, Hopkins and 7 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.